Trileptal bad side effects...any advice? please help!!!!!!!!!!!!!!!!!!!!!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2006
Total Posts : 9
   Posted 6/21/2006 7:59 AM (GMT -6)   
I started trileptal about a month and a half ago, and the first couple weeks was on 600mg in morning and 600mg at night. Did not seem to be getting enough, dose was too low, still was having rapid cycling. I am now on 600mg in morning and 2 days ago went up to 1200mg at night, but last night i got very sick. I took the 1200 mgs and next thing i know i felt like i was drunk. I was dizzy, felt nausea, very emotional and sensitive to things said. I feel the side effects are to strong and my doctor keeps telling me we have to keep updosing because im not recieving enough. So she is gonna just keep updosing instead of taking me off and trying something else. I am very confused confused and upset sad becuase these side effects are makin it hard for me to operate and function. I hope they go away. I dont know what to do. I dont know if i should find different doctor, hang in there till side effects go away, or tell her she has to switch my meds because my side effects are to severe, Or are these side effects normal. If anyone takes trileptal, OR has any advice please help. eyes

Ellie 1
Veteran Member

Date Joined Apr 2005
Total Posts : 1291
   Posted 6/21/2006 10:35 AM (GMT -6)   
Hi Abbey,
It could be that all this is normal for increasing your dosage, I don't take Trileptal, but if you are in ANY doubt about your doctor's decision concerning your health and wellbeing, seek a second opinion.
Hopefully someone will come on with some personal experience and will be able to tell you if this is normal or not.
It might be worth the effort to give your pdoc another call and make sure he understands the seriousness of the situation as well.
Hope you're feeling better soon
Good judgement comes from experience and alot of that comes from bad judgement.

Regular Member

Date Joined May 2005
Total Posts : 68
   Posted 6/23/2006 1:49 AM (GMT -6)   
Hi Abbey,

My pdoc started me on trileptal a month or so ago, he also had me start wellbutrin and took me off my effexor all at the same time, I got horribly sick, I finally got him on the phone, and he old me to go back on my effexor and stop the wellbutrin and to just try a half a tablet of trileptal, just after 2 days I was horribly sick again so i just stopped them. I wasn't a high dose that you are, but he did make it clear to me that I had to start with a small dose and work my way up every 5 days. He also admitted t me that he would never take any of these meds. Makes me wonder why he is asking me too. Now I am just on my effexor, I realised I had to stand up for myself, there are meds out there that don't cause such side effects. If you feel you are not getting better, then talk to your doctor and tell him how you feel, I think it should be up to the patient to take some of these meds, but please never just stop a meds without talking to your doctor, the side effects from doing that can be even worse. Like I said I couldn't take them and I have acid reflux, and taking all these meds and the changes has triggered my acid reflux to act up and had to get my stomach meds increased, I feel tons better now. Talk to your pdoc, let him/her know how you are feeling, ask her/him if they would keep taking them if they made them so sick.

I really feel for you, and my heart goes out to you, I hope that things get better for you soon.


Saphari xx
I have a bulging disc, pinched nerve, ddd, bipolar/depression, anxiety and acid reflux.

The meds I take are oxycontin, oxycodone, effexor, clonazepam, pariet.

New Member

Date Joined Jul 2006
Total Posts : 12
   Posted 7/4/2006 11:27 PM (GMT -6)   

Go into see your doc and DEMAND a change...or you'll change doctors. It's that simple. They are supposed to help you. Trileptal knocked me on my ***. I passed out in the bathroom at work.

Good luck to you!


Regular Member

Date Joined Jun 2006
Total Posts : 42
   Posted 7/5/2006 7:40 PM (GMT -6)   
Hey Abbey last year trileptal landed me in the hospitial for a week . severe rash and more anxiety, and also my white blood cell count went way down . I was very sick . Dr. stopped it immediately . I am back on zoloft and now he's called in cymbalta. has anyone tried this new one ?

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 9:00 AM (GMT -6)
There are a total of 2,713,342 posts in 299,182 threads.
View Active Threads

Who's Online
This forum has 153778 registered members. Please welcome our newest member, jamlitwelve.
291 Guest(s), 10 Registered Member(s) are currently online.  Details
John_TX, Boiga, Fl Drifter, Tone28, bluesharp, alpphhapointzeronine, pmm73, time2reclaim, InTheShop, LMusings

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer